Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 307, NWS Nashville, TN

October 18, 2004Montgomery County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Oct 18, 2004, 10:14 AM CDT for Montgomery County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 18, 2004, 10:14 AM CDT (15:14 UTC)
Expired
Oct 18, 2004, 10:45 AM CDT
In force
31 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Montgomery County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 3.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2004-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2004-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 198 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
920 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
198 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 181514
SVRBNA
TNC125-181545-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1013 AM CDT MON OCT 18 2004

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF CLARKSVILLE

* UNTIL 1045 AM CDT

* AT 1008 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF CLARKSVILLE...MOVING     
  NORTHEAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLARKSVILLE BY 1025 AM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3658 8714 3651 8712 3635 8744 3635 8754
      3636 8756 3640 8759 3647 8761 3649 8758
      3665 8733 3665 8712
$$
ROSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 2:45 AM CDT, 7 hours 29 minutes earlier.

Area forecast discussion, Oct 18, 2:45 AM CDT, 7 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
245 AM CDT MON OCT 18 2004

.DISCUSSION...
LATEST SURFACE ANALYSIS SHOWING TIGHT LOW CENTERED ACROSS SOUTHWEST
KS...WITH WARM FRONT ACROSS NORTHERN MS/AL. DEWPOINTS IN THE 60S-
LOWER 70S SPREADING UP INTO THE MID-SOUTH. WIDESPREAD SHWRS AND TSTMS
BREAKING OUT NORTHWEST OF MIDDLE TN.

LL BOUNDARY CURRENTLY TO THE SOUTH EXPECTED TO LIFT NORTHWARD TODAY
AND SETUP ACROSS THE SOUTHERN OH VALLEY BY DAYS END...AHEAD OF UL
SHORTWAVE. DEEPER MOISTURE WILL MOVE ACROSS THE AREA TODAY...
ESPECIALLY THIS MORNING. EXPECT SCATTERED CONVECTION SOUTH TODAY...
LITTLE MORE NUMEROUS NORTH/PLATEAU. WHILE A SEVERE THUNDERSTORM OR
TWO POSSIBLE NORTHWEST...UVV/INSTABILITY PARAMETERS SUGGESTING SEVERE
POSSIBILITY BETTER NORTHWEST OF THE CWA WHERE SUBTROPICAL JET MORE
INVOLVED.

CWA REMAINS IN THE WARM SECTOR TONIGHT...WITH WEAK UVV STAYING
IN THE PICTURE. EXPECT SCATTERED SHWRS/TSTMS AREA-WIDE TONIGHT...
ESPECIALLY AFTER MIDNIGHT. AT THIS POINT...WILL KEEP MENTION OF
SEVERE ONLY NORTHWEST.

CWA MOVES INTO THE EXIT REGION OF SOUTHERN STREAM UL JET TUESDAY
BUT MODELS DIFFER ON FRONTAL PASSAGE...WITH GFS ODD MAN OUT
BRINGING FRONT BY TUESDAY EVENING. OTHERS HOLD FRONT NORTHWEST.
STILL PLENTY OF MOISTURE/DYNAMICS IN PLACE ON TUESDAY FOR MODERATE-
HIGHER POPS.

WILL KEEP LOW CHANCE POPS IN PLACE AS THEY ARE TUESDAY NIGHT/
WEDNESDAY AS THEY ARE FOR NOW WITH MODEL DIFFERENCES.

&&

.BNA WATCHES/WARNINGS/ADVISORIES...NONE.

&&

07
Hazardous weather outlook, Oct 18, 5:30 AM CDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT MON OCT 18 2004

TNZ005>011-022>034-056>066-075-077>080-093>095-191030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT MON OCT 18 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
A WARM FRONT MOVING ACROSS THE REGION TODAY COULD BRING A FEW
SEVERE THUNDERSTORMS TO NORTH MIDDLE TENNESSEE TODAY...AND POSSIBLY
TONIGHT AS WELL. SEVERE THUNDERSTORMS MAY CONTAIN LARGE HAIL AND
OR DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A FRONTAL BOUNDARY WILL MOVE TO AND POSSIBLY ACROSS MIDDLE TENNESSEE
ON TUESDAY. THIS COUPLED WITH A PASSING UPPER LEVEL JET WILL BRING
THE CHANCE OF A FEW SEVERE THUNDERSTORMS TO ALL OF THE AREA ON
TUESDAY. SEVERE THUNDERSTORMS MAY CONTAIN LARGE HAIL AND DAMAGING
WINDS.

EVEN THOUGH SCATTERED THUNDERSTORMS REMAIN IN THE FORECAST OFF AND
ON WEDNESDAY THROUGH SUNDAY...THE PROBABILITY OF WIDESPREAD
HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE NECESSARY
TODAY THROUGH TUESDAY.

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 6:03 PM CDTTornado WarningOHXGiles, Lawrence27 min
Oct 18, 6:31 PM CDTTornado WarningOHXGiles29 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.